New Mexico, 2004

Drought in New Mexico, June 1 to 30, 2004

June 1 to 30, 2004 · NWS ABQ · 22 events in 22 counties and zones

Dry weather persisted through out much of the month for many locations despite the isolated thunderstorms that dumped large hail across the east. Towards the end of the month the strings of 70 to 80 days without measurable rainfall across western and central areas fo the state were broken by brief showers.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Dry weather persisted through out much of the month for many locations despite the isolated thunderstorms that dumped large hail across the east. Towards the end of the month the strings of 70 to 80 days without measurable rainfall across western and central areas fo the state were broken by brief showers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 31, 1:43 PM MST, 10 hours 18 minutes earlier.

Area forecast discussion, May 31, 1:43 PM MST, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
243 PM MDT MON MAY 31 2004

.DISCUSSION...QUIET WX PATTERN IN PLACE FOR SHORT TIME WITH WINDS
HAVING SETTLED DOWN SOME COMPARED TO PAST FEW DAYS. NEXT CHANGE
UPCOMING IS BACKDOOR FRONT FOR TUE TO WED NIGHT PERIOD. GFS AND ETA
BOTH BECOMING A BIT MORE BULLISH ON PCPN OR AT LEAST MEAN AND LOW
TO MID LEVEL RH COMING INTO THE NE QUARTER TO THIRD OF NM BY LATER
TUE NIGHT INTO WED. SO HAVE EXPANDED SLIGHTLY THE LOW POPS FOR NE
WED AFTERNOON AND EVENING...AND EVEN A BIT ON THU. STILL HAVE SOME
CONCERN AS TO WHETHER THE MOISTURE WILL REALLY BE DEEP ENOUGH TO
GENERATE SIGNIFICANT CONVECTION WED...BUT LESS SKEPTICAL THAN 24
HOURS AGO. IT TAKES SO LITTLE INCREASE IN MOISTURE TO GET THE E
SLOPES OF THE SANGRES TO LIGHT UP WITH STORMS. NOT MANY CHANGES OF
SIGNIFICANCE IN THIS PACKAGE AS NEW MODEL RUNS GENERALLY SUPPORT
GOING FORECAST. A FEW TEMP CHANGES OF COURSE...MOST BEING 2 DEGREES
OR LESS...AND SOME MINOR INCREASE IN EXTENT OF PARTLY CLOUDY SKY
COVER WED AND THU MAINLY. LATEST MODEL GUIDANCE INDICATES FASTER
DRYING ACROSS NE AND E CENTRAL FRI AND AM SKEPTICAL OF THIS SINCE
NM UNDER A RIDGE AND MODELS TEND TO ERODE OUT DRY LINES TOO FAST
THIS TIME OF YR.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 047/087 050/089 052 43000
GALLUP.................... 037/087 040/088 043 43000
GRANTS.................... 038/087 042/087 044 43000
GLENWOOD.................. 048/094 048/094 052 43000
CHAMA..................... 030/078 041/077 037 43000
LOS ALAMOS................ 042/082 047/082 049 43000
RED RIVER................. 030/072 038/069 038 43000
TAOS...................... 036/081 039/081 046 43000
SANTA FE.................. 043/083 048/083 051 43000
SANTA FE AIRPORT.......... 045/086 049/087 053 43000
ESPANOLA.................. 046/088 049/088 051 43000
ALBUQUERQUE HEIGHTS....... 057/089 060/091 061 43000
ALBUQUERQUE VALLEY........ 051/090 053/092 061 43000
ALBUQUERQUE FOOTHILLS..... 053/087 057/088 059 43000
ALBUQUERQUE WEST MESA..... 056/089 058/090 060 43000
SOCORRO................... 054/095 054/095 058 43000
SANDIA PARK/CEDAR CREST... 046/082 051/082 053 43000
MORIARTY/ESTANCIA......... 043/086 045/086 049 43000
CARRIZOZO................. 054/092 055/092 056 43000
RUIDOSO................... 053/085 055/085 055 43000
RATON..................... 040/083 044/076 046 43000
LAS VEGAS................. 045/083 046/077 047 43000
ROY....................... 046/085 047/081 049 43000
CLAYTON................... 050/082 050/078 052 43000
SANTA ROSA................ 051/093 052/090 055 43000
TUCUMCARI................. 053/091 057/085 057 43000
FORT SUMNER............... 054/094 056/091 058 43000
CLOVIS.................... 054/091 058/086 058 43000
PORTALES.................. 055/092 059/087 059 43000
ROSWELL................... 056/098 062/097 062 43000
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

43
Hazardous weather outlook, May 31, 5:00 AM MST, 19 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON MAY 31 2004

NMZ001>021-026-011200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT MON MAY 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

Event by event

22 drought. Local standard time, as filed.

Drought, Northwest Plateau / San Juan Except X Sw and Se / Nc McKinley

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Northwest Plateau / San Juan Except X Sw and Se / Nc McKinley forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Capitan/Northern Sacramento Mountains / Sc Lincoln

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Capitan/Northern Sacramento Mountains / Sc Lincoln forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Central High Plains/Estancia Valley County / Se Santa Fe / W San Miguel / Torrance Except X W / E Socorro

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Central High Plains/Estancia Valley County / Se Santa Fe / W San Miguel / Torrance Except X W / E Socorro forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Chaves County Plains / Chaves Except X Sw

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Chaves County Plains / Chaves Except X Sw forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Conchas Lake/Guadalupe / E San Miguel / Guadalupe

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Conchas Lake/Guadalupe / E San Miguel / Guadalupe forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Curry

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Curry forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, De Baca

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
De Baca forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Far Northeast Plains / Union Except X Nw / X Se Colfax

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Far Northeast Plains / Union Except X Nw / X Se Colfax forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Guadalupe Mountains of Chaves County / X Sw Chaves

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Guadalupe Mountains of Chaves County / X Sw Chaves forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Harding

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Harding forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Lincoln County High Plains/Hondo Valley / Lincoln Except Sc

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Lincoln County High Plains/Hondo Valley / Lincoln Except Sc forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Lower Rio Grande Valley / Part of C and E Socorro

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Lower Rio Grande Valley / Part of C and E Socorro forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Middle Rio Grande Valley / X Sc Sanduval / Valencia Except X E / X E Cibola / Bernalillo Except E and X Nw

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Middle Rio Grande Valley / X Sc Sanduval / Valencia Except X E / X E Cibola / Bernalillo Except E and X Nw forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Northeast Highlands / All But X W and X Se Colfax / All But X W Mora / C San Miguel / X Nw Union

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Northeast Highlands / All But X W and X Se Colfax / All But X W Mora / C San Miguel / X Nw Union forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Northwest Mountains Including Jemez / Rio Arriba Except X Se / Sanduval Except Se and X Sw / Los Alamos / Ne McKinley / Se San Juan / X Nw Santa Fe

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Northwest Mountains Including Jemez / Rio Arriba Except X Se / Sanduval Except Se and X Sw / Los Alamos / Ne McKinley / Se San Juan / X Nw Santa Fe forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Quay

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Quay forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Roosevelt

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Roosevelt forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Sandia/Manzano Mountains / Most of W Santa Fe / E Bernalillo / X Se Sanduval / X W Torrance / E Valencia / Part of E Socorro

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Sandia/Manzano Mountains / Most of W Santa Fe / E Bernalillo / X Se Sanduval / X W Torrance / E Valencia / Part of E Socorro forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Sangre de Cristo Mountains / Taos / X W Mora / X Se Rio Arriba / Ne Santa Fe / X W Colfax / X Nw San Miguel

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Sangre de Cristo Mountains / Taos / X W Mora / X Se Rio Arriba / Ne Santa Fe / X W Colfax / X Nw San Miguel forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Southwest Mountains/Upper Gila Region / Catron Except N / Part of W Socorro

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Southwest Mountains/Upper Gila Region / Catron Except N / Part of W Socorro forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Upper Rio Grande Valley / Nw Santa Fe / Part of Se Rio Arriba / Part of Se Sanduval

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Upper Rio Grande Valley / Nw Santa Fe / Part of Se Rio Arriba / Part of Se Sanduval forecast zone
Reported by
OFFICIAL NWS OBS.

Drought, Westcentral Mountains / McKinley Except Nc and Ne / Cibola Except X E / N Catron / X Sw Sanduval / X Nw Bernalillo / X Nw Socorro

When
June 1, 12:01 AM MST to June 30, 11:59 PM MST
Where
Westcentral Mountains / McKinley Except Nc and Ne / Cibola Except X E / N Catron / X Sw Sanduval / X Nw Bernalillo / X Nw Socorro forecast zone
Reported by
OFFICIAL NWS OBS.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408353, 5408354, 5408355, 5408356, 5408357, 5408358, 5408359, 5408411, 5408412, 5408413, 5408414, 5408415, 5408416, 5408417, 5408418, 5408419, 5408420, 5408421, 5408422, 5408423, 5408424, 5408425.